Alert archive / Colorado / Flash Flood Warnings in 2023

Flash Flood Warning 12, NWS Pueblo, CO

June 6, 2023Huerfano County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jun 6, 2023, 2:47 PM MDT for Huerfano County, Colorado. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2023, 2:47 PM MDT (20:47 UTC)
Expired
Jun 6, 2023, 4:45 PM MDT
In force
118 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Huerfano County, CO

The radar

The Pueblo radar (KPUX), 138 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WGUS55 KPUB 062047
FFWPUB
COC055-062245-
/O.NEW.KPUB.FF.W.0012.230606T2047Z-230606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
247 PM MDT Tue Jun 6 2023

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  The Spring Burn Scar in...
  South Central Huerfano County in southeastern Colorado...

* Until 445 PM MDT.

* At 247 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Spring Burn Scar. Between 0.5 and 1 inch of 
  rain has fallen. The expected rainfall rate is 2.5 inches in 1 
  hour. Additional rainfall amounts of 0.5 to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Indian Creek, Riling Creek and Cucharas River. 
The debris flow can consist of rock, mud, vegetation and other loose 
materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Spring Burn
           Scar.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of areas in and around
           the Spring Burn Scar.

* Some locations that will experience flash flooding include...
  Indian Creek on the southeastern Spring Burn Scar and southern 
  Spring Burn Scar south of Highway 160 in Huerfano county.

This includes the following high risk locations...
Sulphur Springs on Indian Creek and County Road 421 near Indian 
Creek.

This includes the following streams and drainages...
  Oak Creek, Echo Creek, Cucharas River, White Creek, South Fork 
  West Indian Creek, Chaparral Creek, Wahatoya Creek, Middle Creek 
  and South Middle Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Spring Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3750 10513 3749 10499 3737 10506 3741 10513
      3746 10515

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2.5 INCHES IN 1 HOUR

$$

KT
3 follow-up statements
140 
WGUS75 KPUB 062114
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
314 PM MDT Tue Jun 6 2023

COC055-062245-
/O.CON.KPUB.FF.W.0012.000000T0000Z-230606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-
314 PM MDT Tue Jun 6 2023

...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR REMAINS IN EFFECT 
UNTIL 445 PM MDT THIS AFTERNOON FOR SOUTH CENTRAL HUERFANO COUNTY...

At 314 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain are moving off the southern edge of the Spring Burn Scar. 
Between 0.5 and 1.5 inches of rain have fallen. The expected 
rainfall rate is 1 inch in 1 hour. Additional rainfall amounts up to 
0.5 inches are possible in the warned area. Flash flooding is 
ongoing or expected to begin shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Indian Creek, Riling Creek and Cucharas River. 
The debris flow can consist of rock, mud, vegetation and other loose 
materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Spring Burn Scar.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of areas in and around
         the Spring Burn Scar.

Some locations that will experience flash flooding include...
  Indian Creek on the southeastern Spring Burn Scar and southern 
  Spring Burn Scar south of Highway 160 in Huerfano county.

This includes the following high risk locations...
Sulphur Springs on Indian Creek and County Road 421 near Indian 
Creek.

This includes the following streams and drainages...
  South Fork West Indian Creek, Rilling Creek, and Cucharas River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Spring Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3750 10513 3749 10499 3737 10506 3741 10513
      3746 10515

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR

$$

PS
827 
WGUS75 KPUB 062155
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
355 PM MDT Tue Jun 6 2023

COC055-062245-
/O.CON.KPUB.FF.W.0012.000000T0000Z-230606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-
355 PM MDT Tue Jun 6 2023

...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR REMAINS IN EFFECT 
UNTIL 445 PM MDT THIS AFTERNOON FOR SOUTH CENTRAL HUERFANO COUNTY...

At 355 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain have moved off the Spring Burn Scar. Between 0.5 and 1.5 inches 
of rain have fallen. Flash flooding is ongoing or expected to begin 
shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Indian Creek, Rilling Creek and Cucharas River. 
The debris flow can consist of rock, mud, vegetation and other loose 
materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Spring Burn Scar.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of areas in and around
         the Spring Burn Scar.

Some locations that will experience flash flooding include...
  Indian Creek on the southeastern Spring Burn Scar and southern 
  Spring Burn Scar south of Highway 160 in Huerfano county.

This includes the following high risk locations...
Sulphur Springs on Indian Creek and County Road 421 near Indian 
Creek.

This includes the following streams and drainages...
  Indian Creek, Rilling Creek and Cucharas River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Spring Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3750 10513 3749 10499 3737 10506 3741 10513
      3746 10515

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KT
804 
WGUS75 KPUB 062243
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
443 PM MDT Tue Jun 6 2023

COC055-062253-
/O.EXP.KPUB.FF.W.0012.000000T0000Z-230606T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-
443 PM MDT Tue Jun 6 2023

...FLASH FLOOD WARNING FOR THE SPRING BURN SCAR WILL EXPIRE AT 445 
PM MDT THIS AFTERNOON FOR SOUTH CENTRAL HUERFANO COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3750 10513 3749 10499 3737 10506 3741 10513
      3746 10515

$$

KT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:21 PM MDT, 26 minutes earlier.

Area forecast discussion, Jun 6, 2:21 PM MDT, 26 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
221 PM MDT Tue Jun 6 2023

.SHORT TERM...(This evening through Wednesday)
Issued at 210 PM MDT Tue Jun 6 2023

Key messages:

1) Diurnally driven thunderstorms expected this evening and again on
Wednesday with locally heavy rainfall and flash flooding possible.

Moisture and weak disturbances caught within weak flow aloft between
the upper low over CA and the plains ridge axis will keep diurnally
driven showers and thunderstorms across the area both today and
Wednesday. Precipitable waters will continue to run around 100-150+
percent of normal under light northwesterly steering currents aloft
which begin to shift more westerly on Wednesday.  The main risk with
thunderstorms will be heavy rainfall.  With more sun over the area
today and again on Wednesday, instability will likely be higher over
and near the mountains which may aid in increasing initial updraft
strengths and precipitation intensities.  Storm motions will remain
weak so if these storms develop over the burn scars, Chalk Cliffs or
Poncha Pass, then localized flash flooding will be possible.

Thunderstorms will be possible across the plains both days though
coverage will be less widespread compared to the mountains.  Weak
deep layer shears should limit storm strengths.  However, mean CAPE
values will be pushing 750-1000 J/kg with a little higher values
possible across the southern counties where southerly flow will
advect higher dew points northward.  This could lead to a briefly
strong storm or two across the plains with some small hail possible
during the initial updraft growth phase.  -KT

.LONG TERM...(Wednesday night through Tuesday)
Issued at 210 PM MDT Tue Jun 6 2023

Long term AFD:

Key messages:

1) Lingering showers and a few thunderstorms will continue to
dissipate into the late evening hours on Wednesday. Flash flooding
will be possible over burn scar areas.

2) On Thursday, isolated showers and thunderstorms will develop
during the afternoon hours initially over the higher terrain, and
then move over the plains by late afternoon/evening. An isolated
strong or severe storm could be possible over the far eastern plains.

3) On Friday, PM thunderstorms will still be more isolated, with a
few moving over the plains by later in the afternoon and evening.
Some of the thunderstorms developing over the eastern plains by late
evening could become severe.

4) Saturday through next Tuesday, widely scattered to numerous
showers and thunderstorms will be possible each day, with less
chance of severe storms but a higher chance of flash flooding over
burn scar areas.

5) Temperature trend for the next week will be a steady warming
trend through the late week, then a cooldown over the weekend with
Sunday being the coolest day, followed by warming again early next
week.

Detailed discussion:

Wednesday evening...

The mid to upper level flow continues to look fairly discombobulated
with residual moisture at the 700 to 500 mb level and overall weak
sheer as an upper level low remains far to the southwest over the
Death Valley area in California. This will allow any convection that
had initiated during the afternoon on Wednesday to remain nearly
stationary and could cause concerns for possible flash flooding,
especially over the burn scar areas through the late evening hours.
The highest areas of CAPE look to be over the southern Sangre de
Cristo Mountains and the Raton Mesa area with as much as 1500 J/kg,
as well as more favorable lapse rates of 7.5 to 8.5 C/km, therefore
a stronger storm may occur over this area and could threaten the
Spring burn scar if it does. As the lower levels continue to
stabilize going into the later evening hours, thunderstorms should
continue to weaken into showers that may persist until after
midnight. Some thunderstorms may continue until past midnight over
the far southeastern plains, namely Baca County.

Skies will continue to clear into the early morning hours on
Thursday with temperatures falling into the low to mid 50s over the
plains, and generally in the 30s to low 40s for high country.

Thursday through Friday...

On Thursday, the upper level low upstream will continue to slowly
propagate towards the northeast over the Great Basin and fill as it
does. This will allow for relatively drier air from the southwestern
region to be advected up into the mid-level flow, which will result
in convection developing over the higher terrain due to orographic
lifting to be more sparse in nature. At this time, a consensus of
the CAMs peg the Pikes Peak/Rampart Range area, as well as the
southern Sangres again as having a better chance of convective
initiation, due to there being better CAPE over these areas once
again. With southwesterly flow in the mid to upper levels, and
moderate instability over the plains, some of these thunderstorms
will make their way out over the I-25 corridor throughout the
afternoon hours, with a few continuing over into the eastern plains
going into the evening hours. There could be a stronger or possibly
severe storm over the far eastern plains as the environment will be
more favorable to support better updrafts over this area.

Friday will be similar to Thursday in terms of less coverage of PM
thunderstorm development over the higher terrain as the mid-levels
still tend to be more dry slotted. The upper level low will
eventually become absorbed into the trough over the western states,
with some upper level diffluence continuing to provide the
instability to support convection. Given the higher amount of
instability and dewpoints with increasing southeasterly flow over
the eastern plains and making it back into the I-25 corridor, there
will be a better chance of thunderstorms becoming severe over the
eastern plains during the late afternoon/evening hours on Friday.
Also with ridging building in over the region, temperatures will
continue to gradually warm for both days, and closer to the seasonal
average temperature for this time of year.

Saturday through Tuesday...

Deterministic models are still in relatively good agreement with the
progression of the longwave trough upstream and a deepening trough
over the Great Lakes region that will allow for a frontal boundary
and some cooler air advection to move in over Colorado during the
weekend. With this, the moisture plume will remain in place and the
troughing with an associated boundary will allow for showers and
thunderstorms to become more numerous during the weekend. With the
cooler air advection, dropping temperatures nearly 10 degrees with
Sunday being the coolest day, the lower levels will become more
stable so there will be less of a threat of severe thunderstorms.
However, because of the increased moisture and less shear over the
region, there will likely be a higher risk for nearly stationary
heavy showers and storms to cause flash flooding concerns for burn
scar areas, and possibly urbanized areas as well. Ensemble PWAT does
show higher values to remain over the northern half of Colorado, yet
slight deviation in the position of the trough and/or plume of
moisture could bring these higher values further south over our CWA.
Ensembles and deterministic models also reveal recycled moisture
remaining in place with flattening of the trough and more zonal flow
by early next week which should keep the diurnal afternoon/evening
showers and thunderstorms going through the early part of next week,
and also a warming trend with temperatures right back near the
seasonal average by Tuesday.   -Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 210 PM MDT Tue Jun 6 2023

Thunderstorms will continue over the mountains and spread off into
the adjacent plains and valleys during the late afternoon and
evening. KALS and KCOS have the best chance for VCTS so have
included this in both TAFs through the 00z-23z time frame. Chance
looks too low for KPUB so have kept VCSH for now. However, all three
terminals will likely see convective outflow winds with directions
becoming northwest to westerly by 00z. Although odds look low for a
stronger storm to impact the terminals directly, brief MVFR to even
IFR cigs/vis could occur under the stronger storms. Storms should
diminish after 01z for the terminals with winds diminishing and
skies clearing towards morning. Winds will predominantly be
diurnally driven with another round of afternoon showers and
thunderstorms possible on Wednesday. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...STEWARD
AVIATION...KT
Hazardous weather outlook, Jun 6, 11:48 AM MDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1148 AM MDT Tue Jun 6 2023

COZ058>089-093>099-071800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1148 AM MDT Tue Jun 6 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms will occur over the
mountains this afternoon and early evening. Some of the rain is
expected to be locally heavy as the showers and storms move slowly
southeast across the higher terrain. Flash flooding over the old
burn scars will be possible today.

Over the lower elevations, isolated to scattered storms will
occur along and west of the interstate, while only isolated storms
will occur over the rest of the plains. The only exception to
this will be down along the Colorado and New Mexico border where
the showers may be more widespread during the late afternoon and
evening time periods.

During the late night hours, isolated showers and thunderstorms will
be possible over all of the plains, especially the far eastern
plains.

The primary threat from any storms today will be locally heavy rain,
especially in the mountains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Daily afternoon showers and thunderstorms will continue the rest of
this week and into the weekend. Heavy rain will be the most likely
hazards, and flash flooding will be possible over vulnerable areas.
The chance for strong to severe storms will increase over the
eastern plains starting on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

31/31

In the hours before

Special weather statement, Jun 6, 12:25 PM MDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1225 PM MDT Tue Jun 6 2023

COZ074-088-061900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1225 PM MDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of southwestern Las
Animas County through 100 PM MDT...

At 1224 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 24 miles south of Indian Creek on the southeastern
Spring Burn Scar, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Segundo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3707 10510 3736 10497 3734 10466 3699 10481
      3699 10497
TIME...MOT...LOC 1824Z 297DEG 9KT 3712 10497

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Jun 6, 1:40 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
140 PM MDT Tue Jun 6 2023

COZ065>069-062015-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
140 PM MDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of northwestern Rio
Grande, southwestern Saguache and east central Mineral Counties
through 215 PM MDT...

At 139 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wagon Wheel Gap, or 54 miles north of Dulce, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rain could cause rock slides near the
         steeper terrain.

Locations impacted include...
  South Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3763 10693 3783 10682 3775 10648 3748 10660
TIME...MOT...LOC 1939Z 284DEG 5KT 3771 10682

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Jun 6, 1:57 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
157 PM MDT Tue Jun 6 2023

COZ071-062030-
Southern San Luis Valley CO-
157 PM MDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of southwestern
Costilla and southeastern Conejos Counties through 230 PM MDT...

At 156 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing hail, locally heavy rainfall and even a
possible landspout 10 miles east of Manassa, or 21 miles south of
Alamosa. This storm was nearly stationary.

HAZARD...Landspouts, winds in excess of 40 mph, and nickel size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This storm will remain over mainly rural areas of southwestern
Costilla and southeastern Conejos Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3700 10578 3715 10589 3728 10572 3716 10551
      3699 10575
TIME...MOT...LOC 1956Z 318DEG 3KT 3717 10575

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Jun 6, 2:38 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
238 PM MDT Tue Jun 6 2023

COZ072-087-062130-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
238 PM MDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of west central
Huerfano and northeastern Costilla Counties through 330 PM MDT...

At 233 PM MDT, Doppler radar was tracking weakening thunderstorms
over northern Spring Burn Scar north of Highway 160. This storm was
nearly stationary.

HAZARD...High flows possible through Pass, Oak and Yellowstone
         Creeks on the northern portions of the Spring Burn Scar.

SOURCE...Radar indicated.

IMPACT...Localized runoff may cause mud flows and rock slides along
         these drainages. Roads may become muddy or experience some
         minor flooding or ponding water.

Locations impacted include...
Spring Burn Scar north of Highway 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. If you
encounter flooding, climb to higher ground.

&&

LAT...LON 3767 10525 3769 10520 3766 10510 3762 10512
      3760 10516 3762 10519 3764 10525
TIME...MOT...LOC 2033Z 312DEG 2KT 3762 10517

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:06 PM MDTSpecial Weather StatementPUBFremont24 min
Jun 6, 12:25 PM MDTSpecial Weather StatementPUBCostilla35 min
Jun 6, 1:40 PM MDTSpecial Weather StatementPUBMineral35 min
Jun 6, 1:57 PM MDTSpecial Weather StatementPUBCostilla33 min
Jun 6, 2:38 PM MDTSpecial Weather StatementPUBHuerfano52 min
Jun 6, 2:53 PM MDTSpecial Weather StatementPUBHuerfano37 min
Jun 6, 3:30 PM MDTSpecial Weather StatementPUBFremont30 min
Jun 6, 3:30 PM MDTSpecial Weather StatementPUBFremont45 min
Jun 6, 3:36 PM MDTSpecial Weather StatementPUBFremont24 min
Jun 6, 3:47 PM MDTSpecial Weather StatementPUBOtero28 min
Jun 6, 3:55 PM MDTSpecial Weather StatementPUBAlamosa35 min
Jun 6, 4:04 PM MDTFlash Flood Warning Considerable damage threatPUBFremont79 min
Jun 6, 4:17 PM MDTSpecial Weather StatementPUBOtero28 min
Jun 6, 4:18 PM MDTSpecial Weather StatementPUBLas Animas27 min
Jun 6, 4:20 PM MDTSpecial Weather StatementPUBFremont40 min
Jun 6, 4:39 PM MDTSpecial Weather StatementPUB51 min
Jun 6, 4:41 PM MDTFlash Flood WarningPUBBent, Otero3 hr
Jun 6, 4:42 PM MDTSpecial Weather StatementPUBOtero33 min
Jun 6, 4:56 PM MDTSpecial Weather StatementPUBLas Animas49 min
Jun 6, 5:06 PM MDTSpecial Weather StatementPUBFremont39 min
Jun 6, 5:37 PM MDTSpecial Weather StatementPUBPueblo53 min
Jun 6, 5:55 PM MDTFlash Flood WarningPUBPueblo115 min

Nearby

Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.